Some groups whose reduced C * -algebra is simple
Publications Mathématiques de l'IHÉS, Volume 80 (1994), p. 117-134
@article{PMIHES_1994__80__117_0,
     author = {Bekka, Mohammed Bachir and Cowling, Michael and La Harpe, Pierre de},
     title = {Some groups whose reduced $C^\ast $-algebra is simple},
     journal = {Publications Math\'ematiques de l'IH\'ES},
     publisher = {Institut des Hautes \'Etudes Scientifiques},
     volume = {80},
     year = {1994},
     pages = {117-134},
     zbl = {0827.22001},
     mrnumber = {96a:22020},
     language = {en},
     url = {http://www.numdam.org/item/PMIHES_1994__80__117_0}
}
Bekka, M.; Cowling, M.; La Harpe, P. de. Some groups whose reduced $C^\ast $-algebra is simple. Publications Mathématiques de l'IHÉS, Volume 80 (1994) pp. 117-134. http://www.numdam.org/item/PMIHES_1994__80__117_0/

[Ake] C. A. Akemann, Operator algebras associated with Fuchsian groups, Houston J. Math., 7 (1981), 295-301. | MR 83a:22004 | Zbl 0484.22011

[AkO] C. A. Akemann and P. A. Ostrand, Computing norms in group C*-algebras, Amer. J. Math., 98 (1976), 1015-1047. | MR 56 #1079 | Zbl 0342.22008

[BCH] M. Bekka, M. Cowling and P. De La Harpe, Simplicity of the reduced C*-algebra of PSL(n,Z), Inter. Math. Res. Not., 7 (1994), 285-291. | MR 95h:22005 | Zbl 0827.22002

[BeL] Y. Benoist and F. Labourie, Sur les difféomorphismes d'Anosov affines à feuilletages stable et instable différentiables, Invent. Math., 111 (1993), 285-308. | MR 94d:58114 | Zbl 0777.58029

[BGS] W. Ballmann, M. Gromov and V. Schroeder, Manifolds of Nonpositive Curvature, Birkhäuser, 1985. | MR 87h:53050 | Zbl 0591.53001

[CMSZ1] D. I. Cartwright, A. M. Mantero, T. Steger and A. Zappa, Groups acting simply transitively on the vertices of a building of type Ã2, I, Geom. Ded., 47 (1993), 143-166. | MR 95b:20053 | Zbl 0784.51010

[CMSZ2] D. I. Cartwright, A. M. Mantero, T. Steger and A. Zappa, Groups acting simply transitively on the vertices of a building of type Ã2, II, Geom. Ded., 47 (1993), 167-223. | MR 95b:20054 | Zbl 0784.51011

[Dix] J. Dixmier, Les C*-algèbres et leurs représentations, Gauthiers-Villars, 1969. | MR 39 #7442 | Zbl 0174.18601

[EbO] P. Eberlein and B. O'Neill, Visibility manifolds, Pacific J. Math., 46 (1973), 45-110. | MR 49 #1421 | Zbl 0264.53026

[GoM] I. A. Gol'Dsheid and G. A. Margulis, A condition for simplicity of the spectrum of Lyapunov exponents, Soviet Math. Dokl., 35 (1987), 309-313. | MR 89c:60073 | Zbl 0638.15010

[GuR] Y. Guivarc'H and A. Raugi, Propriétés de contraction d'un semi-groupe de matrices inversibles, Israel J. Math., 65 (1989), 165-196. | MR 91b:22006 | Zbl 0677.60007

[Ha1] P. De La Harpe, Reduced C*-algebras of discrete groups which are simple with unique trace, Springer Lecture Notes in Math., 1132 (1985), 230-253. | MR 87b:22007 | Zbl 0575.46049

[Ha2] P. De La Harpe, Free subgroups in linear groups, L'Enseignement Math., 29 (1983), 129-144. | MR 84i:20050 | Zbl 0517.20024

[Ha3] P. De La Harpe, Groupes hyperboliques, algèbres d'opérateurs, et un théorème de Jolissaint, C. R. Acad. Sci. Paris, 307, Série I (1988), 771-774. | MR 90d:22005 | Zbl 0653.46059

[HaP] U. Haagerup and G. Pisier, Bounded linear operators between C*-algebras, Duke Math. J., 71 (1993), 889-925. | MR 94k:46112 | Zbl 0803.46064

[HaS] P. De La Harpe and G. Skandalis, Powers' property and simple C*-algebras, Math. Ann., 273 (1986), 241-250. | MR 87f:46124 | Zbl 0563.46033

[HoR] R. E. Howe and J. Rosenberg, The unitary representation theory of GL(n) of an infinite discrete field, Israel J. Math., 67 (1989), 67-81. | MR 90m:22018 | Zbl 0707.22002

[Kir] A. A. Kirillov, Positive definite functions on a group of matrices with elements from a discrete field, Soviet Math. Dokl., 6 (1965), 707-709. | MR 33 #1404 | Zbl 0133.37505

[Lei] M. Leinert, Faltungsoperatoren auf gewissen diskreten Gruppen, Studia Math., 52 (1974), 149-158. | MR 50 #7954 | Zbl 0262.43009

[Mos] G. D. Mostow, Strong Rigidity of Locally Symmetric Spaces, Princeton University Press, 1973. | MR 52 #5874 | Zbl 0265.53039

[PaS] W. Paschke and N. Salinas, C*-algebras associated with the free products of groups, Pacific J. Math., 82 (1979), 211-221. | MR 82c:22010 | Zbl 0413.46049

[Pow] R. T. Powers, Simplicity of the C*-algebra associated with the free group on two generators, Duke Math. J., 42 (1975), 151-156. | MR 51 #10534 | Zbl 0342.46046

[Ros] J. Rosenberg, Un complément à un théorème de Kirillov sur les caractères de GL(n) d'un corps infini discret, C. R. Acad. Sci. Paris, 309, Série I (1989), 581-586. | MR 91h:22010 | Zbl 0902.22004

[Tit] J. Tits, Free subgroups in linear groups, J. Algebra, 20 (1972), 250-270. | MR 44 #4105 | Zbl 0236.20032

[Wal] N. Wallach, Harmonic Analysis on Homogeneous Spaces, Marcel Dekker, 1973. | MR 58 #16978 | Zbl 0265.22022

[War] G. Warner, Harmonic Analysis on Semisimple Lie Groups I, Springer-Verlag, 1972. | Zbl 0265.22020

[Zim] R. J. Zimmer, Ergodic Theory and Semisimple Groups, Birkhäuser, 1984. | MR 86j:22014 | Zbl 0571.58015